Pennsylvania, 2025Flash Flooding in Pennsylvania, July 3, 2025
July 3, 2025 · NWS PHI · 5 events in 1 county or zone
A cold front, moving through the region, was responsible for heavy rain and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front, moving through the region, was responsible for heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 3, 12:53 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 3, 12:53 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
153 PM EDT Thu Jul 3 2025
.SYNOPSIS...
A reinforcing cold front will drop through the region late today
and into tonight. Dry high pressure will build into the region
on Friday and remain in control through the weekend, providing
seasonable temperatures and tranquil weather conditions. Warmer,
more humid, and unsettled conditions will return early next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
A Severe Thunderstorm Watch has been issued for parts of
northern New Jersey and eastern Pennsylvania until 10pm.
Showers and thunderstorms are developing this afternoon and will
continue into this evening as a cold front sinks southward. Overall,
the best forcing will reside north and east of our immediate
forecast area up into the Hudson Valley and New England, however a
corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt
will be available. This setup will support the potential for severe
thunderstorms. There is a Slight risk (Level 2/5) for severe
weather for areas north and east of Philadelphia with areas
south and west in a Marginal (1/5) risk. The primary threat is
damaging wind gusts with large hail also possible. General
timing looks to continue to be from 2pm-10pm. Highs today will
be in the low 80s to low 90s.
For tonight, any remaining storms will weaken quickly after
sunset with the loss of diurnal heating. The front will make its
way off the coast, giving way to a mostly clear sky. Lows
should fall into the 50s and 60s.
For Independence Day, a rather pleasant and dry day is
expected. A high pressure system builds into the region and will
keep the day dry and sunny. The post frontal regime after
today's cold front will translate to temperatures mainly in the
low to mid 80s and comfortable humidity values with dew points
in the 50s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Dry and seasonable weather conditions expected for the rest of
the holiday weekend.
High pressure overhead Friday night will result in clear skies
and calm winds, a great setup for strong radiational cooling
night. As a result, we will likely see the coolest and most
comfortable summer night in quite some time, with lows in the
mid 50s to mid 60s and a dry airmass in place.
The broad ridging will dominate the region over the weekend,
which will keep convection suppressed and temperatures near
normal, though temperatures will start trending upward a couple
degrees each day. Saturday will be another very pleasant day,
similar to Friday as the surface high slides overhead. High
temperatures remaining in the mid to upper 80s under sunny skies
and dewpoints mixing out nicely once again to provide us with
some low humidity. By Sunday, high pressure will be located
offshore, resulting in some return flow and thus a more sensible
increase in temperatures and humidity levels compared to the
previous days. Highs Sunday in the upper 80s to low 90s. Lows in
the 60s to near 70 degrees both nights.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Return flow will continue into the first half of next week as
upper ridging shifts out to sea and some troughing develops near
the Great Lakes. This will result in more unsettled conditions
developing again, with mostly diurnally driven chances for
showers and thunderstorms. Any severe threats remain to be seen.
The greatest chances for showers and storms currently looks to
be Tuesday and Wednesday. Expect temperatures to start trending
slightly above normal early next week as well, though they
should moderate some toward the middle of the week. Highs in the
mid 80s to low 90s and lows in the mid 60s to mid 70s, along
with increasing humidity.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR. Isolated to scattered showers and thunderstorms in
the afternoon; primarily around or after 19Z for KABE/KRDG, and
after 20Z for KTTN/KPNE/KPHL so have included VCTS at these
terminals. Remainder of terminals, confidence is quite low so
left out of TAFs for now. West-northwest winds around 10 kts
with a few gusts in excess of 15 kts possible. Moderate
confidence.
Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z.
Northwest winds around 5 kt or less. High confidence.
Friday..VFR with a northwest wind around 5 knots. High
confidence.
Outlook...
Friday night through Sunday...VFR. No significant weather.
Monday and Tuesday...Prevailing VFR. Isolated thunderstorms
possible.
&&
.MARINE...
No marine headlines are in effect through tonight. West winds
around 5-10 kt this morning will become south-southwest around
10-15 kt this afternoon. For tonight, winds will veer from
southwest to north around 10-15 kt with the passing of a cold
front. Seas of 2-3 feet. Outside of an isolated thunderstorm
this afternoon, fair weather is expected.
Friday night...Sub-SCA conditions expected.
Outlook...
Friday night through Monday...No marine hazards expected.
Rip Currents...
For today, south-southwest winds around 10 mph with breaking
wave heights of 1-3 feet. A SSE swell of 2 feet and a 6-8 second
period persists. As a result, have maintained a LOW risk for
dangerous rip currents for all beaches.
For Independence Day, north winds around 10 mph in the morning
will become east-southeast around 5-10 mph in the afternoon.
Breaking wave heights of 1-2 feet with a SSE swell of 2 feet and
a 6-8 second period. As a result, have opted to go with a LOW
risk for dangerous rip currents for all beaches.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
SYNOPSIS...MJL/Staarmann
NEAR TERM...DeSilva/Guzzo
SHORT TERM...MJL/Staarmann
LONG TERM...MJL/Staarmann
AVIATION...Guzzo/MJL
MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 11:10 AM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1210 PM EDT Thu Jul 3 2025
MDZ012-015-019-020-041615-
Kent MD-Queen Annes-Talbot-Caroline-
1210 PM EDT Thu Jul 3 2025
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...This afternoon and tonight.
There is a Marginal risk for isolated severe thunderstorms this
afternoon and evening with the primary risk being damaging wind
gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NG
In the hours before
Local storm report, Jul 3, 2:29 PM EST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
329 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail Kutztown 40.52N 75.78W
07/03/2025 M0.25 Inch Berks PA Public
Pea-sized hail in Kutztown, time given in
report.
&&
HoeflichLocal storm report, Jul 3, 3:11 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
411 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 3 E Newton 41.06N 74.70W
07/03/2025 Sussex NJ Fire Dept/Rescue
Trees down on wires by mile marker 4 on
Route 623. Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 3:18 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
418 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Dmg 2 N Fredon Twp 41.06N 74.81W
07/03/2025 Sussex NJ Fire Dept/Rescue
Power lines and power poles downed and on
fire near Hillcrest Road. Time estimated
from radar.
&&
HoeflichLocal storm report, Jul 3, 3:19 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
419 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tstm Wnd Dmg 3 NNE Five Points 41.13N 74.83W
07/03/2025 Sussex NJ Fire Dept/Rescue
Trees and wires down near Halsey Road. Fire
reported. Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 3:40 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
440 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Hail Branchville 41.14N 74.75W
07/03/2025 M0.25 Inch Sussex NJ Public
Pea-size hail in Branchville. Time estimated
from radar.
&&
ZCFlash Flood, Northampton
- When
- July 3, 3:45 PM EST to 5:00 PM EST
- Where
- Northampton County, 2.07 mi N of Wassergass to 1.89 mi N of Wassergass
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.610, -75.280
Flash flooding occurred on Easton Road.
Flash Flood, Northampton
- When
- July 3, 3:55 PM EST to 5:11 PM EST
- Where
- Northampton County, 1.25 mi ESE of Easton Arpt to 0.68 mi NNE of Easton
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.720, -75.230
Flash flooding occurred on Zucksville Road in Easton.
Flash Flood, Northampton
- When
- July 3, 4:00 PM EST to 6:00 PM EST
- Where
- Northampton County, 0.84 mi WNW of Butztown to 0.27 mi N of Freemansburg
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.656, -75.344
Easton Ave needed to be closed due to flash flooding.
Flash Flood, Northampton
- When
- July 3, 4:00 PM EST to 6:00 PM EST
- Where
- Northampton County, 0.87 mi SE of Ulhers to 1.51 mi NNE of Easton
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.740, -75.220
Multiple road were closured due to flash flooding.
Flash Flood, Northampton
- When
- July 3, 4:00 PM EST to 6:00 PM EST
- Where
- Northampton County, 1.05 mi E of Nazareth to 1.01 mi SSE of Cherry Hill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.750, -75.300
Multiple flooded roadways reported around Nazareth due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 3, 20252 deaths · $50,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New York, July 3, 2025$25 million · 2 in hail · 60 events
- Flash Flooding and Hail in Wisconsin, July 3 to 4, 2025$510,000 · 1 in hail · 11 events
- Flash Flooding in Texas, July 3, 2025$225,000 · 9 events
- Damaging Winds in Pennsylvania, July 3, 2025$182,000 · 87 kt wind · 10 events
- Damaging Winds in Connecticut, July 3, 20251 injured · $55,000 · 60 kt wind · 12 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2025$90,000 · 1 in hail · 9 events
- Damaging Winds in Massachusetts, July 3, 2025$40,000 · 54 kt wind · 12 events
- Hail and Damaging Winds in New York, July 3, 2025$32,000 · 1.5 in hail · 13 events
- Damaging Winds in New Jersey, July 3, 202554 kt wind · 37 events
- Hail and Damaging Winds in Vermont, July 3, 2025$31,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in New York, July 3, 2025$20,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284321, 1284322, 1284324, 1284325, 1284326.